Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 60, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 13, 2002, 4:29 PM CDT for Jackson County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2002, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 13, 2002, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WUUS54 KLIX 132129 SVRNEW MSC059-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 427 PM CDT SAT JUL 13 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 500 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WADE...MOVING EAST AT 35 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING STRAIGHT LINE WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3073 8864 3055 8860 3065 8768 3091 8773
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:00 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 13, 2:00 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT SAT JUL 13 2002 CONVECTION FIRING HARD THIS AFTERNOON SO WILL NEED TO BE BRIEF WITH THIS DISCUSSION. ACTIVITY THIS AFTERNOON FLARING UP AROUND THE UPPER TROF DOMINATING THE LOWER SOUTHEAST. DO NOT EXPECT THIS FEATURE TO MOVE VERY MUCH UNTIL THE EARLY HALF OF NEXT WEEK WHEN A RIDGE PATTERN AND ASSOCIATED SURFACE HIGH BUILDS IN ACROSS THE CENTRAL GULF COAST REGION. WILL KEEP POPS IN THE HIGH SCT FOR SUN AS SUGGESTED BY FORECAST TIME HEIGHTS AND MOS GUIDANCE AND TAYLOR BACK SLIGHTLY FOR MON WITH SOME DRIER AIR MOVING IN ACROSS THE MID AND UPPER LEVELS OF THE ATMOSPHERE. CLIMO NUMBERS LOOK GOOD THE REST OF THE WAY OUT WITH THE HIGH BUILDING IN ACROSS THE REGION. MCB 71/89/70/90 4524 BTR 74/89/73/90 4524 MSY 76/90/76/90 3524 GPT 74/89/74/89 3423 .NEW...NONE LA...NONE. MS...NONE. 09
In the hours before
Special weather statement, Jul 13, 10:45 AM CDT, 5 hours 44 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CDT SAT JUL 13 2002 .SYNOPSIS...A SURFACE TROF LAYERED ACROSS THE NORTHERN GULF COAST WILL PERSIST INTO THE EVENING HOURS BEFORE DRIFTING NORTHWARD OVERNIGHT. OTHERWISE...THE ENTIRE FORECAST AREA REMAINS UNDER THE INFLUENCE OF A MOIST AND UNSTABLE AIRMASS. .THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURFACE TROF LATER TODAY AND DRIFT NORTHWARD DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAIN AROUND 1 TO 2 INCHES...WIND GUSTS TO 35 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS. SEVERE THUNDERSTORMS THOUGH ARE NOT ANTICIPATED. .ACTIONS...NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, Jul 13, 3:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
325 PM CDT SAT JUL 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM NEW LKFRNT ARPT LA 69 MPH TSTM WIND GUST.
07/13/02 ORLEANS REPORTED BY OBSERVER.Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.